Alert archive / Wisconsin / Special Weather Statements in 2015
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Aug 9, 2015, 3:22 PM CDT for Taylor County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2015, 3:22 PM CDT (20:22 UTC)
- Expired
- Aug 9, 2015, 4:15 PM CDT
- In force
- 53 min
- Issued by
- NWS La Crosse, WI
County Taylor County, WI
The radar
The La Crosse radar (KARX), 156 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201
WWUS83 KARX 092022
SPSARX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
322 PM CDT SUN AUG 9 2015
WIZ017-029-092115-
TAYLOR-CLARK-
322 PM CDT SUN AUG 9 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TAYLOR AND
NORTHEASTERN CLARK COUNTIES...
AT 320 PM CDT...A STRONG THUNDERSTORM WAS NEAR DORCHESTER...OR 8
MILES SOUTH OF MEDFORD...MOVING EAST AT 30 MPH.
LOCALLY HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS. RAINFALL
RATES OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE WHICH COULD LEAD TO
SOME LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
MEDFORD...ABBOTSFORD...OWEN...DORCHESTER...COLBY...STETSONVILLE...
WITHEE...CURTISS AND THE TAYLOR COUNTY AIRPORT.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4513 9004 4512 9005 4512 9020 4503 9020
4503 9031 4489 9032 4493 9073 4518 9053
TIME...MOT...LOC 2020Z 276DEG 28KT 4503 9041
$$
04What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Aug 9, 12:04 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 9, 12:04 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1204 PM CDT SUN AUG 9 2015 .SHORT TERM...(TODAY INTO MONDAY) ISSUED AT 230 AM CDT SUN AUG 9 2015 TWO AREAS OF CONVECTION EARLY THIS MORNING. FIRST IS AN MCS FUELED BY LOW LEVEL MOISTURE TRANSPORT AND DRIVEN BY AN UPPER LEVEL SHORTWAVE - TRACKING EAST ACROSS EASTERN IA. RADAR AND MESO MODEL TRENDS CONTINUE TO MOVE THIS EAST/SOUTHEAST...LIKELY AWAY FROM NORTHEAST IA/SOUTHWEST WI BY 12Z. MEANWHILE TO THE NORTH...SCATTERED CONVECTION OVER NORTHEAST MN/NORTHWEST WI IS BEING SPARKED BY A FRONTOGENETIC REGION ASSOCIATED WITH A SHORTWAVE SLIDING ACROSS SOUTHERN CANADA. WANING INSTABILITY/WEAKENING MOISTURE TRANSPORT IN THIS REGION SHOULD LEAD TO A DECREASE IN COVERAGE THROUGH THE EARLY MORNING HOURS. THIS NORTHERN BOUNDARY COULD ACT TO SPARK A FEW MORE SHOWERS/STORMS LATER TODAY AS A RIBBON OF INSTABILITY IS ANTICIPATED TO REDEVELOP AROUND IT. ITS NOT AN OVERLY CONVERGENT BOUNDARY...BUT ENOUGH TO INCLUDE SMALL CHANCES...ESPECIALLY LATE AFTERNOON/EARLY EVENING. NEXT...RIPPLE IN THE UPPER LEVEL FLOW IS PROGGED TO MOVE SOUTHEAST ACROSS THE NORTHERN PLAINS...TAKING AIM ON IA EARLY MONDAY MORNING. MODELS HAVE ANOTHER MCS DEVELOP IN RESPONSE...WITH THE BRUNT OF ITS IMPACT AGAIN FOCUSED ON THE HAWKEYE STATE. THERE WILL LIKELY BE SOME INTERACTION BETWEEN THE SHORTWAVE AND LINGERING SFC FRONT...WITH SOME PCPN CHANCES EXTENDING NORTH/EAST ALONG THE BOUNDARY. HOWEVER...THE BULK OF THE PCPN THREAT/AMOUNTS LOOKS TO BE JUST WEST/SOUTH OF THE LOCAL AREA. OVERALL...THOSE IN THE I-90 CORRIDOR AND NORTH WHO WERE HOPING FOR SOAKING RAINS MIGHT BE DISAPPOINTED AS THE HIGHER CHANCES WILL HOLD SOUTH OF THERE THROUGH MONDAY. .LONG TERM...(TUESDAY INTO SATURDAY) ISSUED AT 230 AM CDT SUN AUG 9 2015 MODELS REMAIN IN GOOD AGREEMENT WITH AMPLIFYING AN UPPER LEVEL RIDGE OVER THE HEART OF THE U.S. THIS WEEK...KEEPING THE UPPER MISSISSIPPI RIVER VALLEY UNDER NORTHWEST FLOW. AT THE SFC...A HIGH IS STILL PROGGED TO DROP OUT OF CANADA AND ACROSS THE AREA TUE-THU. THE SETUP IS FAVORABLE FOR RIVER VALLEY FOG...WITH WED MORNING CURRENTLY LOOKING THE MOST LIKELY. THE UPPER LEVEL RIDGE NEVER QUITE MAKES IT TO THE GREAT LAKES AS THE VARIOUS LONG TERM MODELS DRIVE SHORTWAVE TROUGHS ACROSS THE TOP OF IT...WITH SOME HINTS THAT EITHER THE FLOW WILL BECOME MORE ZONAL TOWARD THE END OF NEXT WEEKEND...OR THE RIDGE WILL REESTABLISH ITSELF OVER THE WEST COAST. IT SHOULD STAY DRY INTO THU...BUT THEN THE GFS/EC DROP A BIT OF UPPER LEVEL ENERGY OVER THE RIDGE AND ACROSS THE GREAT LAKES THU AFTERNOON/NIGHT. WHILE THE BULK OF THE LIFT STAYS NORTH/EAST OF THE LOCAL AREA...AN ASSOCIATED SFC FRONT LOOKS TO DROP SOUTH ACROSS THE REGION. SOME MOISTURE TRANSPORT INTO THE BOUNDARY AND INSTABILITY TO PLAY WITH SHOULD SPARK AT LEAST SCATTERED CONVECTION ALONG IT. THIS BOUNDARY WILL SLIDE SOUTH BUT COULD GET CAUGHT UP WEST-EAST ACROSS IA/ILL...REMAINING A POTENTIAL FOCUS FOR SHOWERS/STORMS INTO THE WEEKEND. FOR TEMPERATURES...WHILE THE RIDGE AXIS STAYS TO THE WEST...MODELS ARE STARTING TO SUGGEST THAT SOME OF THAT WARMER AIR WILL WORK ACROSS THE FORECAST AREA. INSTEAD OF AT OR BELOW NORMAL HIGHS...TEMPS COULD WARM TO AT OR ABOVE NORMAL AS THE WEEK PROGRESSES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1204 PM CDT SUN AUG 9 2015 WEAK COLD FRONT ACROSS FAR NORTHWEST WISCONSIN INTO SOUTHWEST MINNESOTA IS EXPECTED TO CONTINUE MOVING SLOWLY SOUTHEAST WHILE WEAKENING. WHAT REMAINS OF THE FRONT SHOULD PASS THROUGH THE AREA THIS EVENING WITH A WIND SHIFT TO THE NORTH NORTHWEST BUT WITH VERY LIGHT WIND SPEEDS. CONVECTIVE ACTIVITY ALONG THE FRONT OVER WESTERN MINNESOTA IS SHOWN BY THE 09.15Z RUN OF THE HRRR TO CONTINUE MOVING EAST BEFORE WEAKENING OVER WISCONSIN WHILE STAYING TO THE NORTH OF BOTH TAF SITES. OTHER CONVECTION MAY FORM OVER SOUTHWEST MINNESOTA AND MOVE SOUTHEAST INTO IOWA MISSING THE TAF SITES TO THE SOUTH. FOR NOW...DO NOT PLAN TO SHOW ANY RAIN CHANCES FOR EITHER SITE AND WILL BRING THE FRONT THROUGH WITH JUST A HIGH VFR CEILING. SOME POTENTIAL FOR FOG AGAIN TONIGHT AS THE WINDS WILL BE LIGHT AND MAY NOT CHANGE OVER THE BOUNDARY LAYER ENOUGH TO HELP LOWER THE DEW POINTS. RIGHT NOW THINKING THE CLOUDS WITH THE FRONT WILL KEEP THE FOG FROM FORMING...BUT IF THESE DO NOT OCCUR...THE CONDITIONS FOR FOG FORMATION WILL BE MUCH BETTER. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RIECK LONG TERM....RIECK AVIATION...04
Hazardous weather outlook, Aug 9, 1:52 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 152 PM CDT SUN AUG 9 2015 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-101100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 152 PM CDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE FOUND ACROSS NORTH CENTRAL WISCONSIN THIS AFTERNOON. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA TONIGHT. LIGHTNING AND LOCALLY HEAVY RAIN WILL BE THE MAIN THREATS FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STORM CHANCES CONTINUE INTO MONDAY MORNING...WITH MORE CHANCES THURSDAY INTO FRIDAY MORNING. THE THREAT FOR SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. 04
In the hours before
Special weather statement, Aug 9, 3:22 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
322 PM CDT SUN AUG 9 2015
WIZ017-029-092115-
TAYLOR-CLARK-
322 PM CDT SUN AUG 9 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TAYLOR AND
NORTHEASTERN CLARK COUNTIES...
AT 320 PM CDT...A STRONG THUNDERSTORM WAS NEAR DORCHESTER...OR 8
MILES SOUTH OF MEDFORD...MOVING EAST AT 30 MPH.
LOCALLY HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS. RAINFALL
RATES OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE WHICH COULD LEAD TO
SOME LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
MEDFORD...ABBOTSFORD...OWEN...DORCHESTER...COLBY...STETSONVILLE...
WITHEE...CURTISS AND THE TAYLOR COUNTY AIRPORT.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4513 9004 4512 9005 4512 9020 4503 9020
4503 9031 4489 9032 4493 9073 4518 9053
TIME...MOT...LOC 2020Z 276DEG 28KT 4503 9041
04The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:19 PM CDT | Special Weather Statement | ARX | Clark | 56 min |
| Aug 9, 5:09 PM CDT | Special Weather Statement | ARX | Clark | 51 min |
| Aug 9, 6:20 PM CDT | Special Weather Statement | ARX | Dodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more | 115 min |
Nearby
Special Weather Statements in Wisconsin, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.